MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES

INTEGRA LIFESCIENCES MANSFIELD SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES
Catalog Number 801407
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a patient underwent brain tumor resection surgery under general anesthesia on (b)(6) 2024.During the operation, 50 pieces of threaded cotton pads were used.The attending physician removed the threaded cotton pads from the surgical site and handed them to the hand brushing nurse.The nurse immediately counted them it was found that a piece of cotton was broken from the thread, leaving only the thread but no cotton piece.The nurse immediately informed the surgeon that the cotton piece had not been returned and only the thread was left.They immediately searched for cloth, trash cans and the floor near the surgical site, but none was found.In actual counting, there were only 49 threaded cotton pads.The supervisor was notified immediately and the radiology department was contacted for a portable inspection during the operation.The image showed that there were no cotton pads at the surgical site.After evaluation by the attending physician, the wound was sutured and the drape was removed after the operation.The patties were irrigated during use.It was soaked for 5 minutes then squeeze dry.It was not altered or cut from the original size prior to use.A physician usually used to pull the thread, but sometimes remove it by grabbing the cotton.There was a 30 minute delay in the procedure due to product issue.There was no adverse event or consequence happened to the patient due to product issue.The patient is hospitalized and in good condition.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The codman surgical patty (id 801407) was not returned for evaluation (as per customer, product not available); therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.There is currently an open capa for the patties/strips product family related to x-ray polymer issues, string issues and incorrect count.
 
Additional Manufacturer Narrative
Corrected field: b5.Updated fields: g3, g6, h11.B5 in initial report states the event happened (b)(6) 2024.The correct date is (b)(6) 2024.B3 was completed with the correct date, therefore, no update required.
 
Event or Problem Description
A facility reported a patient underwent brain tumor resection surgery under general anesthesia on (b)(6) 2024.

Brand Name
SURG PAT XRAY 1/2X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18838537
Report Number3014334038-2024-00044
Device Sequence Number7532814
Product Code HBA
UDI-Device Identifier10381780515029
UDI-Public10381780515029
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801407
Device Lot Number7281724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer05/23/2024
06/18/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date06/07/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale